| Model Number |
120804F |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
06/05/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the patient was in the or for a right axillary bilateral femoral thrombectomy with angiogram.A 4fr fogarty catheter was used during angiogram.The provider placed the fogarty catheter in patients right leg and inflated the balloon as indicated on the packaging and confirmed with x-ray.When the catheter was removed it was discovered that the balloon was not intact on the catheter and had been displaced inside of the patient.Provider stated that the first balloon got hung up on what she believes to be the chronic occluded plaque.She had to pull hard and the balloon broke away from the catheter and was left behind.She then used a second balloon to retrieve the first and the exact same thing happened so she did not try again.Two balloons were left behind in the patient.Provider also stated that in her opinion the balloons are not causing any occlusion because the vessel was already occluded.There was no allegation of patient injury.During set up, the inflation test was completed without issue.The two balloons are still inside the patient.This complaint captures the first fogarty catheter used in this case.Device was discarded after use.
Additional Manufacturer Narrative
The complaint affected unit was not returned for evaluation; therefore, a product non-conformance or device failure could not be confirmed.It is not known if some procedural factors may have contributed to the event.The ifu contains the following warnings: balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.The possibility of balloon rupture must be taken into account when considering the risks involved in any embolectomy procedure; to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter.Complaints incidence will continue to be monitored, and applicable actions will be taken as required.As part of the manufacturing process 100% of the units go through balloon inspection process.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
Additional Manufacturer Narrative
Refer to report id 2015691-2024-06143 for the second fogarty catheter that was involved with this event.